MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Gastrointestinal Hemorrhage (4476)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2024-01021.This report is related to the following linked patient identifier: (b)(6).Since the literature described "ez shot 3 plus, olympus selected "na-u200h-8022" as a representative product.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Olympus reviewed the following literature titled ¿comparing needles and methods of endoscopic ultrasound-guided fine-needle biopsy to optimize specimen quality and diagnostic accuracy for patients with pancreatic masses in a randomized trial¿.Background & aims: given the lack of procedure standardization, findings vary from analyses of pancreatic tissues collected by endoscopic ultrasound¿guided fine-needle biopsy.It is not clear which needle and technique yield the best specimen for analysis.We compared the specimen quality and accuracy of diagnoses made from samples collected by fine-needle biopsy needles using different collection techniques.Methods: patients found to have pancreatic masses during imaging (n 129) were assigned randomly to groups from whom pancreatic tissue samples were collected by reverse-bevel, menghini-tip, franseen, or fork-tip needles.A second randomization determined the technical sequence of biopsies in each patient (suction, no suction, and stylet retraction).Two independent pathologists, blinded to the type of needle and sampling technique, analyzed all the samples.Final diagnoses of malignancy were made based on surgical resection, death from cancer progression, or findings from radiology or clinical follow-up evaluations (reference standard).The primary objective was to compare the cellularity of the samples collected, defined as the proportion of core tissue in the biopsy sample.Secondary objectives were to compare the accuracy of diagnoses made from biopsy samples and identify factors associated with high cellularity.Results: one-hundred and nine patients had a final diagnosis of malignancy (84.5%) and 20 patients had benign disease (15.5%).Samples collected by fork-tip or franseen needles had significantly higher cellularity than samples collected by reverse-bevels or menghini-tip needles (p <.001).Neoplasias were identified with greater than 90% accuracy using samples collected by fork-tip or franseen needles (p <.001 compared with other needles).On multivariable regression analysis, use of franseen needles (odds ratio [or], 4.42; 95% ci, 2.58¿7.58; p <.001) or fork-tip needles (or, 3.86; 95% ci, 2.24¿6.64; p <.001), stylet retraction (or, 2.13; 95% ci, 1.21¿3.72; p [.008), no suction (or, 2.74; 95% ci, 1.57¿4.80; p <.001), and pancreatic mass larger than 3 cm (or, 1.92; 95% ci, 1.21¿3.05; p [.005) were associated with high cellularity of the sample.Conclusions: in patients with suspected pancreatic cancer, samples with the highest degree of cellularity in a single biopsy, resulting in a diagnostic accuracy of 90% of higher, were collected by fine-needle biopsy using the franseen or fork-tip needle.Type of adverse events/number of patients: postprocedural abdominal pain requiring hospital admission for observation (1 patient) upper gastrointestinal bleed from a malignant duodenal ulcer (1 patient) self limiting mucosal bleeding during biopsy (1 patient) upper gastrointestinal bleed 2 days after biopsy (1 patient) postprocedural abdominal pain requiring emergency room visit (1 patient).
 
Event or Problem Description
No additional information was received.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: d8, h6 the device has not been returned to olympus for evaluation.¿based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.¿should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20847547
Report Number9614641-2024-20048
Device Sequence Number18167888
Product Code FCG
UDI-Device Identifier04953170380488
UDI-Public04953170380488
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown